Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On $L^{p}$ continuity of singular Fourier integral operators


Authors: Andrew Comech and Scipio Cuccagna
Journal: Trans. Amer. Math. Soc. 355 (2003), 2453-2476
MSC (2000): Primary 35S30
DOI: https://doi.org/10.1090/S0002-9947-03-02929-5
Published electronically: February 7, 2003
MathSciNet review: 1973998
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We derive $L^{p}$ continuity of Fourier integral operators with one-sided fold singularities. The argument is based on interpolation of (asymptotics of) $L^{2}$ estimates and $\matheurm{H}^1\to L^1$ estimates. We derive the latter estimates elaborating arguments of Seeger, Sogge, and Stein's 1991 paper.

We apply our results to the study of the $L^{p}$ regularity properties of the restrictions of solutions to hyperbolic equations onto timelike hypersurfaces and onto hypersurfaces with characteristic points.


References [Enhancements On Off] (What's this?)

  • [Ch95] M. Christ, Failure of an endpoint estimate for integrals along curves, Fourier analysis and partial differential equations (Miraflores de la Sierra, 1992), Stud. Adv. Math., CRC, Boca Raton, FL, 1995, pp. 163-168. MR 97e:44007
  • [Co98] A. Comech, Damping estimates for oscillatory integral operators with finite type singularities, Asymptot. Anal. 18 (1998), 263-278. MR 2000f:42006
  • [Co99] A. Comech, Optimal regularity of Fourier integral operators with one-sided folds, Comm. Partial Differential Equations 24 (1999), 1263-1281. MR 2000m:35190
  • [Cu97] S. Cuccagna, $L^{2}$ estimates for averaging operators along curves with two-sided $k$-fold singularities, Duke Journal 89 (1997), 203-216. MR 99f:58199
  • [Ds95] J. J. Duistermaat, Fourier integral operators, Progress in Mathematics, vol. 130, Birkhäuser, Boston, 1995. MR 96m:58245
  • [GrSe94] A. Greenleaf and A. Seeger, Fourier integral operators with fold singularities, J. Reine Angew. Math. 455 (1994), 35-56. MR 95h:58130
  • [GrSe98] A. Greenleaf and A. Seeger, Fourier integral operators with cusp singularities, Amer. J. Math. 120 (1998), 1077-1119. MR 99g:58120
  • [Ho71] L. Hörmander, Fourier integral operators I, Acta Math. 127 (1971), 79-183. MR 52:9299
  • [MeSj78] R. B. Melrose and J. Sjöstrand, Singularities of boundary value problems, I, Comm. Pure Appl. Math. 31 (1978), 593-617. MR 58:11859
  • [MeTa85] R. B. Melrose and M. E. Taylor, Near peak scattering and the corrected Kirchhoff approximation for a convex obstacle, Adv. in Math. 55 (1985), 242-315. MR 86m:35095
  • [PhSt91] D. H. Phong and E. M. Stein, Radon transforms and torsion, Internat. Math. Res. Notices 4 (1991), 49-60. MR 93g:58144
  • [Se93] A. Seeger, Degenerate Fourier integral operators in the plane, Duke Math. J. 71 (1993), 685-745. MR 94h:35292
  • [Se98] A. Seeger, Radon transforms and finite type conditions, J. Amer. Math. Soc. 11 (1998), 869-897. MR 99f:58202
  • [SeSoSt91] A. Seeger, C. D. Sogge and E. M. Stein, Regularity properties of Fourier integral operators, Ann. of Math. 134 (1991), 231-251. MR 92g:35252
  • [SmSo94] H. F. Smith and C. D. Sogge, $L^{p}$ regularity for the wave equation with strictly convex obstacles, Duke Math. J. 73 (1994), 97-153. MR 95c:35048
  • [So93] C. D. Sogge, Fourier integrals in classical analysis, Cambridge University Press, Cambridge, 1993. MR 94c:35178
  • [Ta98] D. Tataru, On the regularity of boundary traces for the wave equation, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4), 26 (1998), 185-206. MR 99e:35129

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 35S30

Retrieve articles in all journals with MSC (2000): 35S30


Additional Information

Andrew Comech
Affiliation: Department of Mathematics, University of North Carolina, Chapel Hill, North Carolina 27599

Scipio Cuccagna
Affiliation: Department of Mathematics, University of Virginia, Charlottesville, Virginia 22903

DOI: https://doi.org/10.1090/S0002-9947-03-02929-5
Received by editor(s): September 4, 1998
Received by editor(s) in revised form: June 3, 2001
Published electronically: February 7, 2003
Additional Notes: Both authors were partially supported by grants from the National Science Foundation.
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society